MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-18-40-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto pushwire was found broken in three locations.The first break was at the positive load indicator with the release wire was also found broken.The second break was found between the positive load indicator and break indicator and retained by the release wire.The third break was found distal to the break indicator at the coupler tube/hypotube junction also retained by the release wire.This is indicative that manual detachment was attempted at these locations.Bends and kinks were found between the positive load indictor and break indicator, and at ~30.2cm, ~36.8cm, and ~141.4cm from the proximal end of the most distal segment.The coin was found pulled back from the lumen stop and the shield coil was present but damaged.The implant coil was already detached and not returned for analysis.All other subassemblies appeared to be normal and no other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the root cause could not be determined.The concerto coil could not be used for resistance testing with an in-house micro catheter as the implant coil was already detached.There was evidence of detachment attempts, and the coin was pulled back from the lumen stop, releasing the implant coil as intended.Bends and kinks were found throughout the length of the pushwire, however, the cause could not be determined.Potential causes are user advancing the coil against resistance or damaged during return shipping to medtronic for analysis as the device was returned without its protective dispenser coil and introducer sheath.The shield coil was found damaged; however, the cause could not be determined.It is possible the shield coil became damaged when attempted to advance the coil against resistance or during return shipping to medtronic.Since the micro catheter used in the event was not returned, and the model or lot number was not provided, any contribution of the micro catheter towards the reported ¿coil resistance/stuck in catheter¿ could not be assessed.There was no indication that the event was related to a manufacturing issue, therefore a device history review is not required.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the concerto coil encountered resistance within the catheter.The coil was noted to have been damaged.It is unknown if the devices were used per the instructions for use (ifu).No other information is available.The model and lot number of the microcatheter that was used is unavailable.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9164962
Report Number2029214-2019-00996
Device Sequence Number3643559
Product Code KRD
UDI-Device Identifier00847536017108
UDI-Public00847536017108
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model NumberPV-18-40-HELIX
Device Catalogue NumberPV-18-40-HELIX
Device Lot NumberA809662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1